Home / Blog / Nursing Home Abuse / Warfarin poisoning a danger in nursing homes

Warfarin poisoning a danger in nursing homes

Posted on June 17, 2015 11:09 am under Nursing Home Abuse

Warfarin is a drug prescribed to prevent blood clot formation among those who are vulnerable to it, including patients with abnormal heart rhythm and those who have suffered from a stroke or heart attack. This drug works by inhibiting an enzyme in the liver, which interferes with the formation of blood clot.

In a 2007 publication released by the U.S. National Library of Medicine National Institute of Health, Warfarin toxicity was shown to pose a great health risk among residents of nursing homes. Signs and symptoms of Warfarin toxicity include:

  • Bleeding of the nose and/or the gums
  • Swelling of clotted blood in the legs, buttocks, and/or joints
  • Diarrhea
  • Abdominal pain

Although there are risks associated with Warfarin use, there are ways to prevent Warfarin-related complications in a nursing home setting. If you believe Warfarin toxicity has been a result of nursing home neglect, a lawyer at Habush Habush & Rottier S.C. ® might be able to help you seek the compensation your family needs. Call our Milwaukee office at (414) 271-0900 to learn more about your legal options.